Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Withdrawal from xanax or something else???

Hello,
I have realy hard time lately, you probobly know what I mean... I have soft bipolar, bipolar II with no mania. Week and a half ago after takin 250 of Depakote for about 2 months and taking 500 for about 1 month (blood work was done) my doctor decided upper me up to 750 for a week then take 1000mg. At the same day I went up to 750 I have decreased my Xanax XR cutting down frm 1.5mg to 1mg. I was taking the Xanax for almost two years. First two days on higher depakote and less xanax was fine, third and fourth i felt depressed, anxious, my head was clouded, couldn't concentrate, think, weird sensation on the face,diarrhea, weekness, sleepy, I was a wreck. Then next two days was much better, but then it started again but the symptoms are less sever, but iI still cannot concentrate and have cloudy head and derealization, face sensation, blurry vision, diarrhea anxiety that I will never be better. Two days ago I upped my Depakote to 1000mg. Yesterday, I had bad depression episode for about 3 hours in the afternoon, I was crying. I see that Depakote controlls my cycling, I am not going up and down that much. I really want it to work and live normal life :-(. My question is, are the symptoms I experience side effects of Depakote or withdrawal from Xanax???? Please help me!!!!! I am sttill taking .5 Xanax Xr in the mn and .5 in the evening so it is still there, I've just reduced the dosage!!! I also take small dosage of 600mg lithium, 25mg of lamictal and 2.5mg o Lexapro a day. Most of them my pdoc wants to get rid off. Thanks!!
2 Responses
432009 tn?1304753441
This is a tricky question because you're doing 2 changes at the same time. It becomes difficult then to determine which drug causes the problems.

I can speak from experience on the xanax tapering, as i've been doing it now for months. I have found that my most difficult days were on days 3 - 4 ,then  around 7 - 8 days, then again, around days 12, 13 , even 14. Many of the symptoms you described are part of xanax withdrawal...but I can't speak for diarrhea &  sleepy - esp. the sleepy.

If you can continue staying at this dose of Xanax for awhile then you can see how you feel...
If the symptoms do not level off, I'd call my Dr. to report the side effects...esp, diarrhea....you can lose important electrolytes, develop dehydration...so you need to get your Dr. involved.

Good luck....and I hope that things begin to stabilize for you.
Best,
xan
I
366811 tn?1217426272
Good nic-name!

I'm with xan on this, whose personal experience tells the story. However, I would add that I HOPE you are in close touch with your doctor about this -and if the doc is not on the same page with you -think about another one who IS. And by all means please continue to stay in touch with us. Maybe -just maybe, my journal enrty on Symptoms -could it be? would be of some value in terms of keeping a log and tracking your own progress, sensations, etc. Have a look and see what you think.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?